For 10 years I have taken my son to various Drs, psychologists & psychiatrists. He has been diagnosed with PDDNOS, Asperger's, ADHD, OCD & mood disorders. Over the years he has been on many different meds etc. Now at 17 he suddenly has more complex tics. I took him to Neurologist and he put him on topomax and the tics are definitely not better and maybe worse! He also did not think he has Tourette's, but I watched Different the New Normal about Ariel Small and it describes my son's journey to a "T"!
Has anyone experienced topomax making tics worse????
I have Tourette Syndrome and having been taking meds to help with my tics for 19 years and have NEVER heard of Topomax being used for Tourette's . . . only Epilepsy. I recommend taking him to see another neurologist or having the same neurologist change him to another medication. When he is on the right medication, it should help decrease (not increase) tics.
I have taken Klonopin, Risperdal, Clonodine, and Haldol for tics. Risperdal helped SLIGHTLY, but Haldol works so well for me that people don't even know I have Tourette's anymore. My tics are practically gone while I'm on Haldol. It's an "oldie but goodie" medication. I recommend Haldol, Risperdal, or Tenex. Those are the 3 main meds that are used to treat tics. The generics for those medications should work fine too. My insurance will only cover the generics of those medications.
P.S. Researchers say that Tourette's usually minimizes or goes away in adulthood, but mine did not. When I'm not medicated, my tics are worse now than when I was in puberty.